Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 9, NWS Midland/Odessa, TX

February 24, 20134 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Feb 24, 2013, 7:16 AM CST for 4 counties in Texas. It took effect at Feb 24, 2013, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2013, 7:16 AM CST (13:16 UTC)
In effect from
Feb 24, 2013, 12:00 PM CST
Expired
Feb 24, 2013, 8:00 PM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3026 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WWUS84 KMAF 241316
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
716 AM CST SUN FEB 24 2013

...RED FLAG WARNING HAS BEEN CANCELLED FOR THE GUADALUPE
MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR 20-FOOT WINDS OF 20 MPH OR MORE...HUMIDITY
OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS...

CONDITIONS HAVE IMPROVED FOR THE GUADALUPE MOUNTAINS AND THEREFOR
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. TODAY...AN
UPPER- LEVEL STORM SYSTEM WILL MOVE INTO CENTRAL NEW MEXICO. AS A
RESULT...DRY AND WINDY CONDITIONS WILL DEVELOP ACROSS SOUTHEAST
NEW MEXICO AND MOST OF WEST TEXAS... RENDERING CRITICAL FIRE
WEATHER CONDITIONS IN THESE AREAS.

TXZ080-081-250130-
/O.UPG.KMAF.FW.A.0008.130224T1600Z-130225T0200Z/
/O.NEW.KMAF.FW.W.0009.130224T1800Z-130225T0200Z/
/O.NEW.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/
MARFA PLATEAU-BIG BEND AREA-
716 AM CST SUN FEB 24 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TRANS PECOS...
DAVIS MOUNTAINS...MARFA PLATEAU AND BIG BEND REGION...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR GUSTY WINDS
AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW 
MEXICO AND MOST OF THE PERMIAN BASIN...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON. 

* WIND...ABOVE 5000 FEET...SOUTHWEST WINDS 10 TO 15 MPH 
         INCREASING TO 20 TO 25 MPH IN THE AFTERNOON. 
         BELOW 5000 FEET...SOUTH WINDS 5 TO 10 MPH 
         INCREASING TO SOUTHWEST 15 TO 20 MPH IN THE 
         AFTERNOON. 

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY 
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL 
TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ057>060-067-074-075-250130-
/O.UPG.KMAF.FW.A.0008.130224T1600Z-130225T0200Z/
/O.NEW.KMAF.FW.W.0009.130224T1800Z-130225T0200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-
716 AM CST SUN FEB 24 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS MOUNTAINS
AND UPPER TRANS PECOS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST WINDS 15 TO 20 MPH INCREASING TO 25 
         TO 35 MPH IN THE AFTERNOON. 

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE 
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW 
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ079-082-250130-
/O.NEW.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/
PRESIDIO VALLEY-TERRELL-
716 AM CST SUN FEB 24 2013

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR GUSTY WINDS
AND LOW HUMIDITY FOR THE PRESIDIO VALLEY AND TERRELL COUNTY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. 

* WIND...SOUTHEAST WINDS 5 TO 10 MPH INCREASING TO 
         SOUTHWEST 15 TO 20 MPH IN THE AFTERNOON. 

* HUMIDITY...5-10 PCT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-115-TXZ045>047-050>052-061-062-068-069-258-250130-
/O.EXT.KMAF.FW.A.0008.130224T1800Z-130225T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-ECTOR-MIDLAND-CRANE-UPTON-GUADALUPE MOUNTAINS-
716 AM CST SUN FEB 24 2013 /616 AM MST SUN FEB 24 2013/

...FIRE WEATHER WATCH NOW IN EFFECT FROM NOON CST /11 AM MST/
TODAY THROUGH THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE PERMIAN BASIN AND THE GUADALUPE MOUNTAINS...

* WIND...SUNDAY...ABOVE 6000 FEET... WEST 25 TO 35 MPH. BELOW 
  6000 FEET...WEST 20 TO 25 MPH. 

* HUMIDITY...SUNDAY...NEAR 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
918 
WWUS84 KMAF 241521
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
921 AM CST SUN FEB 24 2013

...FIRE WEATHER WATCH HAS BEEN CANCELLED FOR SOUTHEAST NEW MEXICO
AND THE PERMIAN BASIN TODAY WITH FIRE DANGER REMAINING ELEVATED...

...RED FLAG WARNING IN EFFECT TODAY FOR FOR 20-FOOT WINDS OF 20
MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO VERY
HIGH FIRE DANGER FOR THE DAVIS MOUNTAINS...UPPER TRANS
PECOS...MARFA PLATEAU AND BIG BEND AREAS...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR GUSTY WINDS
AND LOW HUMIDITY FOR THE PRESIDIO VALLEY AND TERRELL COUNTY...

AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO CENTRAL NEW MEXICO THIS
AFTERNOON AND AS A RESULT...DRY AND WINDY CONDITIONS WILL DEVELOP
ACROSS SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. CRITICAL
FIRE WEATHER CONDITIONS CAN BE EXPECTED.

NMZ114-115-TXZ045>047-050>052-061-062-068-069-258-241630-
/O.CAN.KMAF.FW.A.0008.130224T1800Z-130225T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-ECTOR-MIDLAND-CRANE-UPTON-GUADALUPE MOUNTAINS-
921 AM CST SUN FEB 24 2013 /821 AM MST SUN FEB 24 2013/

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR THE PERMIAN BASIN AND THE GUADALUPE MOUNTAINS...

FOR THE PERMIAN BASIN...RELATIVE HUMIDITIES WILL REMAIN BETWEEN 10
AND 15 PERCENT THIS AFTERNOON, HOWEVER, WINDS WILL STAY GENERALLY
BELOW 20 MPH.

FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS...WINDS WILL BE STRONG FROM THE SOUTHWEST AT 30 TO 50 MPH
THIS AFTERNOON, HOWEVER MINIMUM RELATIVE HUMIDITY VALUES WILL STAY
ABOVE 15 PERCENT.

$$

TXZ080-081-250330-
/O.CON.KMAF.FW.W.0009.130224T1800Z-130225T0200Z/
/O.CON.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/
MARFA PLATEAU-BIG BEND AREA-
921 AM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE MARFA
PLATEAU AND BIG BEND REGION...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR GUSTY WINDS
AND LOW HUMIDITY FOR THE BIG BEND REGION...


* WIND...ABOVE 5000 FEET...SOUTHWEST WINDS 10 TO 15 MPH 
  INCREASING TO 20 TO 25 MPH IN THE AFTERNOON. BELOW 5000 FEET...
  SOUTH WINDS 5 TO 10 MPH INCREASING TO SOUTHWEST 15 TO 20 MPH 
  IN THE AFTERNOON. 

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ057>060-067-074-075-250200-
/O.CON.KMAF.FW.W.0009.130224T1800Z-130225T0200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-
921 AM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS
MOUNTAINS AND UPPER TRANS PECOS...

* WIND...SOUTHWEST WINDS 15 TO 20 MPH INCREASING TO 25 TO 35 MPH 
  IN THE AFTERNOON. 

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ079-082-250330-
/O.CON.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/
PRESIDIO VALLEY-TERRELL-
921 AM CST SUN FEB 24 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY AND TERRELL
COUNTY...

* WIND...SOUTHEAST WINDS 5 TO 10 MPH INCREASING TO SOUTHWEST 15 
  TO 20 MPH IN THE AFTERNOON. 

* HUMIDITY...5-10 PCT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
197 
WWUS84 KMAF 242134
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 PM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT TODAY FOR FOR 20-FOOT WINDS
OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO
VERY HIGH FIRE DANGER FOR THE DAVIS MOUNTAINS...UPPER TRANS
PECOS...MARFA PLATEAU AND BIG BEND AREAS...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR GUSTY WINDS
AND LOW HUMIDITY FOR THE PRESIDIO VALLEY AND TERRELL COUNTY...

AN UPPER LEVEL STORM SYSTEM HAS MOVED INTO SOUTHERN NEW MEXICO
THIS AFTERNOON AND AS A RESULT...DRY AND WINDY CONDITIONS HAVE
PREVAILED ACROSS THE AREA. CRITICAL FIRE WEATHER CONDITIONS CAN
BE EXPECTED THROUGH THE EVENING. A COLD FRONT BRING IN MUCH COOLER
AIR AND SWITCH WINDS TO THE NORTHWEST MONDAY MORNING. STRONG WINDS
COMBINED WITH HUMIDITY VALUES BELOW 15 PERCENT WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS ALONG THE RIO GRANDE MONDAY
AFTERNOON.

TXZ080-081-250945-
/O.CON.KMAF.FW.W.0009.000000T0000Z-130225T0200Z/
/O.CON.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/
MARFA PLATEAU-BIG BEND AREA-
334 PM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE MARFA PLATEAU AND BIG
BEND REGION...
...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE BIG BEND REGION...

* WIND...ABOVE 5000 FEET...SOUTHWEST WINDS 20 TO 25 MPH SWITCHING
  TO NORTHWEST AT 25 TO 30 MPH MONDAY MORNING. BELOW 5000 FEET...
  SOUTHWEST WINDS 15 TO 20 MPH SWITCHING TO NORTHWEST AT 20 TO 25
  MPH MONDAY MORNING.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ057>060-067-074-075-250200-
/O.CON.KMAF.FW.W.0009.000000T0000Z-130225T0200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-
334 PM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS MOUNTAINS AND
UPPER TRANS PECOS...

* WIND...SOUTHWEST WINDS 25 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ079-082-250945-
/O.CON.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/
PRESIDIO VALLEY-TERRELL-
334 PM CST SUN FEB 24 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY AND TERRELL
COUNTY...

* WIND...NORTHWEST WINDS 25 TO 35 MPH INCREASING TO 35 TO 45 MPH
  MONDAY AFTERNOON.

* HUMIDITY...10-15 PCT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 5:24 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Feb 24, 5:24 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
524 AM CST SUN FEB 24 2013

.DISCUSSION...

SEE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

LIGHT SOUTHWEST WINDS WILL BECOME GUSTY EARLY THIS AFTERNOON AS A
SURFACE TROUGH STRENGTHENS OVER THE AREA. A COLD FRONT WILL MOVE
INTO THE AREA AFTER 00Z CAUSING WINDS TO CHANGE TO THE NORTHWEST
AND REMAIN GUSTY. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
THERE IS A SLIGHT CHANCE OF SNOW SHOWERS FOR CNM AND HOB EARLY
MONDAY MORNING BUT LEFT OUT OF TAFS DUE TO LOW PROBABILITY.

&&

.PREV DISCUSSION... /ISSUED 500 AM CST SUN FEB 24 2013/

DISCUSSION...

SFC OBSERVATIONS AND SATELLITE IMAGERY SHOW A QUIET...RELATIVELY
WARM NIGHT ACROSS WEST TEXAS/SE NM IN WEAK RETURN FLOW.  THIS
LATENCY WILL BE SHORT-LIVED HOWEVER...AS THINGS RAMP UP OVER THE
NEXT 8-12 HOURS.  LATEST WV IMAGERY SHOWS THE UPPER CLOSED TROUGH
OVER CENTRAL UT AND DIGGING STRAIGHT SE TOWARDS THE REGION.  THIS
WILL BEGIN FORMING A MTN WAVE SIGNATURE OVER THE GUADALUPES
TODAY...TIGHTENING UP H7 PRESSURE GRADIENTS TO 60M/200NM BY 21Z.
SFC ANALYSIS SHOWS A SFC TROUGH LYING ALONG ERN NM...AND SFC
GRADIENTS ARE ALSO PROGGED TO TIGHTEN UP AS THIS FEATURE SINKS TO
THE S PLAINS BY 00Z MONDAY.  FORECAST SOUNDINGS AT KCNM/KGDP MIX OUT
TO BETTER THAN 650MB TODAY...WHERE A 60+KT SPEED MAX WILL BE PASSING
THRU THE GUADALUPES TODAY.  NEEDLESS TO SAY...WINDY CONDITIONS CAN
BE EXPECTED IN THE WRN MTNS AND ADJACENT PLAINS LATER TODAY.  AS SFC
FLOW VEERS TO THE WEST...MODELS ADVECT SINGLE DIGIT DEWPOINTS INTO
THE SW FA...FOR CRITICAL FIRE WX CONDITIONS IN WEST TEXAS...MAINLY
WEST OF THE PECOS.  FURTHER NORTH AND EAST...RH/S MAY NOT BE AS
QUICK TO BOTTOM OUT...AND WE/VE OPTED TO LEAVE THE FIRE WX WATCH AS
IS FOR NOW.

BY 00Z MONDAY...MODELS BRING THE TROUGH TO WRN NM...FURTHER
TIGHTENING THE AFOREMENTIONED H7/SFC PRESSURE GRADIENTS FURTHER SOUTH
AND EAST INTO THE CWA...AND WE/LL EXTENDED WARNINGS/ADVISORIES AS
SUCH FOR THE OVERNIGHT HRS.  SHORTLY AFTER 00Z...MODELS SHARPEN UP A
DRYLINE ALONG THE ERN ZONES...LARGE-SCALE ASCENT AND ELEVATED
INSTABILITY SHOULD INITIATE CONVECTION ALONG THIS FEATURE AFTER 00Z
AS THE PAC FRONT PLOWS EAST.  AS THE UPPER TROUGH MOVES INTO THE S
PLAINS BY 12Z MONDAY...RAIN SHOWERS SHOULD DEVELOP OVER THE NRN
ZONES...CHANGING OVER TO SNOW OVERNIGHT.  FORECAST SOUNDINGS SHOW
MOISTURE WILL BE VERY SHALLOW...BUT W/THE COLUMN SATURATED JUST
DEEP/COLD ENOUGH FOR A CHANGEOVER.  LITTLE ACCUMULATION IS EXPECTED.
THIS ACTIVITY SHOULD TAPER OFF W-E MONDAY AS THE UPPER TROUGH
APPROACHES THE ARKLATEX.

MONDAY...THE FA WILL BE ON THE BACKSIDE OF THE UPPER
TROUGH...W/MODELS FORECASTING ONE OF THE WINDIEST DAYS FOR SE
NM/WEST TEXAS IN SOME TIME AS THE PAC FRONT MOVES THRU.  BY
18Z...W/THE CORE OVER N CNTRL TEXAS...MODELS TIGHTEN UP THE H7
GRADIENT OVER THE WRN LOW ROLLING PLAINS/PB TO OVER 100M/200NM...FOR
HIGH WINDS OVER THE ERN ZONES.  SIMILARLY...MSL PRESSURE GRADS
TIGHTEN TO OVER 10MB/200NM.  FORECAST SOUNDINGS MIX OUT TO AROUND
775MB AT KMAF AND KBPG...WHERE THE NAM ADVERTISES 50-60KT FLOW ON
THE BACKSIDE/SUBSIDENCE OF THE TROUGH.  NEEDLESS TO SAY...MOST ZONES
OVER THE CENTRAL/EASTERN FA WILL NEED AT LEAST WIND ADVISORIES FOR
MONDAY.  DEPENDING ON WHICH MODEL...SOME AREAS MAY EVEN MEET HIGH
WIND WARNING CRITERIA.  BECAUSE OF THESE UNCERTAINTIES...AND SO AS
NOT TO SOW CONFUSION W/WARNINGS/ADVISORIES ISSUED FOR
TODAY/TONIGHT...WE/LL ISSUED A HIGH WIND WATCH TO COVER THESE AREAS
FOR MONDAY.  OVER THE SRN ZONES...RH/S MAY REACH CRITICAL LEVELS FOR
A FEW HRS OF RED FLAG CONDITIONS DURING THE AFTERNOON...AND A FIRE
WX WATCH HAS BEEN ISSUED.

OTHERWISE...THE EXTENDED LOOKS DRY AND MILD IN NW FLOW ALOFT...AND
WE/VE MADE LITTLE CHANGES.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY FOR
     THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
     THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MST MONDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS.

TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...
     BIG BEND AREA...MARFA PLATEAU...PRESIDIO VALLEY...TERRELL.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST MONDAY FOR THE
     FOLLOWING ZONES... ANDREWS...DAWSON...GAINES...PECOS...
     PRESIDIO VALLEY...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
     THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...SCURRY...TERRELL...UPTON...WARD...WINKLER.

     HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM CST MONDAY FOR
     THE FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE
     MOUNTAINS AREA...MARFA PLATEAU.

     RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE
     MOUNTAINS AREA...LOVING...MARFA PLATEAU...PECOS...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MST MONDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM NOON CST /11 AM MST/ TODAY THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...
     HOWARD...MARTIN...MIDLAND...UPTON.

     HIGH WIND WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.

     WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.

     WIND ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR THE
     FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS PECOS.

&&

99
Hazardous weather outlook, Feb 24, 6:35 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
635 AM CST SUN FEB 24 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251245-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
635 AM CST SUN FEB 24 2013 /535 AM MST SUN FEB 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS ARE LIKELY IN THE GUADALUPE MOUNTAINS...THE
EDDY COUNTY PLAINS AND THE VAN HORN CORRIDOR THIS AFTERNOON AND
TONIGHT.  A HIGH WIND WARNING HAS BEEN ISSUED FOR THOSE LOCATIONS
AS WELL AS FOR THE DAVIS MOUNTAINS SOUTHWARD TO THE BIG BEND AND
MARFA PLATEAU STARTING THIS EVENING.  SUSTAINED WIND SPEEDS OF 35
TO 50 MPH WITH GUSTS UP TO 70 ARE LIKELY IN THESE LOCATIONS.

A WIND ADVISORY IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO
PLAINS...THE NORTHWEST PERMIAN BASIN...THE VAN HORN CORRIDOR AND
THE TRANS PECOS FOR TONIGHT.  WEST WINDS OF 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH CAN BE EXPECT FOR THIS AREA.

GUSTY SOUTHWEST WINDS WILL COMBINE WITH VERY DRY CONDITIONS AND
RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN MOST LOCATIONS ALONG
THE TRANS PECOS AND SOUTH TO THE BIG BEND.  A RED FLAG WARNING IS
IN EFFECT FOR THOSE LOCATIONS.  A FIRE WEATHER WATCH IS IN EFFECT
FOR MOST OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS AND
THE GUADALUPE MOUNTAINS THIS AFTERNOON.

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT ACROSS THE
WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND THE LOWER
TRANS PECOS.  GUSTY WINDS...BRIEF HEAVY RAINFALL AND HAIL WILL BE
POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS WILL BE LIKELY ACROSS THE AREA ON
MONDAY...AND A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHEAST NEW
MEXICO PLAINS AND MUCH OF WEST TEXAS.  SUSTAINED WIND SPEEDS OF 30 TO
40 MPH WITH GUSTS TO AROUND 55 MPH WILL BE POSSIBLE...ALTHOUGH
WINDS COULD BECOME EVEN STRONGER AND GUSTIER DEPENDING ON THE
TRACK OF THE STORM.

THESE STRONG WINDS MAY COMBINE WITH VERY DRY CONDITIONS ON MONDAY
TO PRODUCE NEAR CRITICAL FIRE WEATHER ALONG THE LOWER TRANS PECOS
AND THE BIG BEND REGION.  A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THESE LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:31 AM CSTHigh Wind WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more9 hr
Feb 24, 6:31 AM CSTWind AdvisoryMAFAndrews, Dawson, Gaines, Pecos23 hr
Feb 24, 7:16 AM CSTFire Weather WatchMAFTerrell23 hr
Feb 24, 3:56 PM CSTHigh Wind WarningMAF23 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.